MAUDE Adverse Event Report: SENDX MEDICAL, INC. ABL80 FLEX CO-OX; ABL80 FLEX CO-OX, BLOOD - GASES ANALYZER

SENDX MEDICAL, INC. ABL80 FLEX CO-OX; ABL80 FLEX CO-OX, BLOOD - GASES ANALYZER
Model Number 393-841
Medical Device Problem Codes High Readings (2459); Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
Customer called in over the weekend stating that a patient was treated based on the results from the analyzer.Patient had 3 samples ran, all representing metabolic acidosis which the patient was treated on.The hco3(p) was used for treatment by giving patient sodium bicarb by one time iv dose as well as iv drip.Patient was treated on first and second samples, then third sample was when the results were questioned by therapist.Ran 2 additional patient samples, then transported samples to sister hospital to be ran and both samples the ph and hco3(p) were different from this analyzer.Customer also ran a nurse's sample which was off from normal values.Only one patient was treated based on blood gas results.Patient did not have any adverse effects based on erroneous treatment nor any negative reactions.On (b)(6) 2022 @ 06:05:23 patient result sample #(b)(6) was ran.Based on the results of hco3(p) and ph, patient was given sodium bicarbonate to raise hco3(p).On (b)(6) 2022 08:44:08 patient result sample #(b)(6) was ran to recheck patients hco3(p) and ph, still low and additional sodium bicarbonate was given to patient.On (b)(6) 2022 @ 13:36:52 patient result sample #(b)(6) was ran to recheck patients hco3(p) and ph.The therapist noticed that the ph and hco3(p) did not match the patient.On (b)(6) 2022 @ 15:31:20 patient sample result #(b)(6) was ran as well as @ 15:50:58 patient sample result #(b)(6) on analyzer 315382.The samples were then sent to a (b)(6) hospital, (b)(6) regional, where the samples were run on another abl80 co-ox with ph and hco3(p) on both samples resulted different.The blood gas results of the comparisons will be attached to this case as swain patient comparison and swain patient comparison 2.On (b)(6) 2022 @ 16:34:38 patient sample #(b)(6) was ran on a nurse as a test to check ph and hco3(p).The results were erroneous as well.Upon arrival analyzer was in a ready all parameter green state with solution pack lot 329962 and sensor cassette lot 329252.Ran system cycle then ran vk-r5 lot 594, which failed ph level 1 and level 2, but was within range for level 3 although on the high side.Ran all 3 levels of external qc, ph failed each level out on the low side of the range (level 1 6.98 range 7.02-7.10, level 2 7.27 range 7.35-7.43, level 3 7.50 range 7.55-7.67).Replaced solution pack (due to low solution one), pco2 failed, re-ran system cycle, pco2 failed again.Ran level 1 external qc for ph value only and ph failed low (6.98 range 7.02-7.10).Replaced sensor cassette and all external qc passed.Ran another vk-r5, lot 575, all results passed.
 
Additional Manufacturer Narrative
On 02/28/2022, the returned sensor cassette lot number: 329252 with serial number: (b)(6) - ph and pco2 sensors were evaluated in the blood lab.Calibration for ph and pco2 were within specifications.On 03/03/2022, mqc results did confirm field report of low ph mqc and high pco2: ph at mqc level 4: -0.06 and pco2 at mqc level 4:+20mmhg.Visual inspection did not lead to a root cause for ph/pco2 mqc results or customer issues.There was no visual abnormalities besides a missing fillport cap.The investigation has been finalized and it has not been possible to identify the root cause which remains unknown.

Brand Name
ABL80 FLEX CO-OX
Common Device Name
ABL80 FLEX CO-OX, BLOOD - GASES ANALYZER
Manufacturer (Section D)
SENDX MEDICAL, INC.
1945 palomar oaks way
carlsbad CA 92011
Manufacturer (Section G)
SENDX MEDICAL, INC.
1945 palomar oaks way
carlsbad CA 92011
Manufacturer Contact
angie hsu
1945 palomar oaks way
carlsbad, CA 92011
MDR Report Key13564029
Report Number2027541-2022-00001
Device Sequence Number5833896
Product Code CHL
UDI-Device Identifier05700693938417
UDI-Public(01)05700693938417
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K080370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number393-841
Device Catalogue Number393-841
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2022
Supplement Date Received by Manufacturer01/30/2022
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date03/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown